# SDR WX0400035

- Difficulty date: September 24, 2004
- Submitted: September 29, 2004
- Operation: Air carrier
- Aircraft: N891GA
- Make and model: Doug DC-9-83
- Aircraft serial: 49423
- Engine: Pwa JT8D
- System (JASC): 2741 · Stabilizer Position Indicating
- Part: Brake Assy
- Condition: Overheated
- Location: Trim Motor
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER DEPARTURE AT 10000 FT AGL F/O WAS HAND FLYING AIRCRAFT AND REPORTED TO CAPTAIN THAT PRIMARY TRIM SWITCHES ON BOTH CONTROL WHEELS FAILED. CAPTAIN TRIED YOKE SWITCHES AND SUITCASE HANDLES ON PEDESTAL, NEITHER WORKED.  CAPTAIN CHECKED ALTERNATE TRIM SWITCHES, FOUND OPERATIONAL. CAPTAIN INSTRUCTED F/O TO TURN AUTOPILOT ON. CREW COMPLETED QRH PROCEDURES AND RETURNED TO AIRPORT.   AIRCRAFT LANDED WITHOUT INCIDENT. MAINTENANCE FOUND PRIMARY TRIM MOTOR/BRAKE ASSEMBLY OVERHEATING AND FAILING, REPLACED MOTOR/BRAKE ASSEMBLY.  OPERATIONALLY CHECKED GOOD IAW MM 27-40-01. AIRCRAFT RETURNED TO SERVICE.
